Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 416, NWS Blacksburg, VA

July 6, 2011Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 4:20 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 4:20 PM EDT (20:20 UTC)
Expired
Jul 6, 2011, 4:54 PM EDT
In force
34 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:33 PM EDTHAIL 1.755 Sse Elkin, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS51 KRNK 062020
SVRRNK
NCC171-193-197-062115-
/O.NEW.KRNK.SV.W.0416.110706T2020Z-110706T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 515 PM EDT.

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JONESVILLE...OR NEAR
  ELKIN...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JONESVILLE...
  BOONVILLE...
  NEBO...
  YADKINVILLE...
  SHACKTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
      3629 8045 3614 8043 3611 8046 3610 8050
      3604 8051
TIME...MOT...LOC 2020Z 297DEG 14KT 3622 8082

$$
3 follow-up statements
275 
WWUS51 KRNK 062035
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT WED JUL 6 2011

NCC171-193-197-062115-
/O.CON.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
435 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN...SOUTHERN SURRY AND EASTERN WILKES COUNTIES...

AT 432 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR JONESVILLE...OR NEAR
BOONVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  BROOKS CROSSROADS...
  NEBO...
  YADKINVILLE...
  SHACKTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
      3629 8045 3614 8043 3611 8046 3610 8050
      3604 8051
TIME...MOT...LOC 2034Z 306DEG 14KT 3619 8077

$$
153 
WWUS51 KRNK 062046
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT WED JUL 6 2011

NCC171-193-197-062115-
/O.CON.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
446 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN...SOUTHERN SURRY AND EASTERN WILKES COUNTIES...

AT 445 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR YADKINVILLE...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROOKS CROSSROADS...
  NEBO...
  YADKINVILLE...
  SHACKTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
      3629 8045 3614 8043 3611 8046 3610 8050
      3604 8051
TIME...MOT...LOC 2046Z 306DEG 14KT 3616 8072

$$
468 
WWUS51 KRNK 062054
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT WED JUL 6 2011

NCC171-193-197-062104-
/O.CAN.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
454 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN...SOUTHERN SURRY AND
EASTERN WILKES COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
      3629 8045 3614 8043 3611 8046 3610 8050
      3604 8051
TIME...MOT...LOC 2054Z 306DEG 14KT 3614 8069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:05 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 6, 4:05 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT WED JUL 6 2011

.SYNOPSIS...
A FRONTAL BOUNDARY STALLED OVER THE CENTRAL APPALACHIANS WILL
CONTINUE TO BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THURSDAY. ON FRIDAY INTO SATURDAY...A DISTURBANCE WILL
MOVE THROUGH THE OHIO VALLEY AND BRING US INCREASED COVERAGE OF
SHOWERS AND STORMS BEFORE PUSHING THE FRONT SOUTH OF THE AREA.
HIGH PRESSURE BUILDS OVER THE AREA BY THE END OF THE
WEEKEND...ALLOWING FOR HOTTER TEMPERATURES AND DECREASED CHANCES OF
PRECIPITATION.

&&

.NEAR TERM /THROUGH THURSDAY/...
KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS OVER THE
SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN OUTFLOW BOUNDARY
FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST VIRGINIA. WILL
MENTION THE CHANCE OF HEAVY RAIN WITH THE STORMS TODAY SINCE STORM
MOTION IS ONLY AROUND 10 KNOTS AND PRECIPITABLE WATER VALUES WERE
NEAR 1.5 INCHES ON THE AREA SOUNDINGS THIS MORNING.

WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF
THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE
AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS
ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA.
RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE
PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY ABOUT
02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS
TIMING.

MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS
FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE
UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE
PER THE LATEST NAM.

SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL
LEAVE IN LOW CHANCE PROBABILITY ON THE EXTREME SOUTH AFTER
MIDNIGHT. USED A BLEND OF THE MAV/MET GUIDANCE FOR LOWS TONIGHT
AND HIGHS ON THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE PERSISTENT NEARLY STATIONARY FRONT THAT HAS BEEN ACROSS OUR
REGION WILL FINALLY GET A STRONG PUSH TO THE SOUTHEAST DURING THIS
PORTION OF OUR FORECAST. WE EXPECT A SHORTWAVE TROUGH TO MOVE
THROUGH THE GREAT LAKES AND OHIO VALLEY REGION ON FRIDAY...AND BE
THE FOCUS FOR GENEROUS COVERAGE OF HEAVY RAIN PRODUCING SHOWERS AND
STORMS DURING THE DAY ON FRIDAY. STRONG DYNAMICS ASSOCIATED WITH THE
SHORTWAVE ENCOUNTERING THE UNSTABLE AIRMASS THAT WILL DEVELOP AGAIN
ON FRIDAY MAY SET THE STAGE FOR SEVERE WEATHER ALONG AND IN ADVANCE
OF THE AXIS OF THE UPPER TROUGH. COVERAGE WILL GRADUALLY WANE FRIDAY
NIGHT AS THE TROUGH EXITS THE REGION. ON SATURDAY...THE EXPECT THE
FRONT TO STILL BE CLOSE ENOUGH TO THE AREA...ESPECIALLY THE
SOUTHEASTERN SECTIONS...FOR IT TO INFLUENCE OUR WEATHER WITH SOME
ISOLATED TO SCATTERED SHOWERS AND STORMS. HIGHS ON SATURDAY WILL BE
COMPARABLE TO FRIDAY. WHILE WE WILL BE ON THE WARM SIDE OF THE FRONT
ON FRIDAY...THERE WILL BE MUCH MORE CLOUDS AS COMPARED TO SATURDAY
WHEN WE WILL BE BEHIND THE FRONT...BUT WITH MORE SUNSHINE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SATURDAY NIGHT THROUGH TUESDAY THE GENERAL TREND OF THE UPPER
LEVEL PATTERN WILL BE ON OF A STRENGTHENING UPPER RIDGE OVER THE DEEP
SOUTH. FOR OUR REGION...THIS WILL BE A PERIOD OF WARMING
TEMPERATURES AND LIMITED IF ANY PRECIPITATION. TUESDAY NIGHT INTO
WEDNESDAY...AN SHORTWAVE TROUGH IS EXPECTED TO PROGRESS EASTWARD
ALONG THE U.S./CANADIAN BORDER. THIS FEATURE WILL HELP TO WEAKEN THE
INFLUENCE OF THE RIDGE AS AN ASSOCIATED SURFACE TROUGH MOVES
INTO...OR THROUGH THE AREA BY WEDNESDAY. EXPECT ONLY SLIGHTLY COOLER
TEMPERATURES ON WEDNESDAY AS COMPARED TO TUESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH 02Z...WITH
STORMS POSSIBLY TRACKING OVER THE KDAN AIRPORT RESULTING IN IFR TO
MVFR VISIBILITY DUE TO HEAVY RAIN.

THE THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH THIS EVENING...AND
MAY LINGER IN NORTHERN NORTH CAROLINA OVERNIGHT. MODELS WERE
SUGGESTING DRIER MID AND HIGH LEVELS OF THE ATMOSPHERE MAY DRY
OUT OVERNIGHT. EXPECT MVFR TO IFR FOG AT LYH AND ROA AFTER THE
CLOUDS CLEAR SINCE THERE HAS ALREADY BEEN RAIN THERE THIS
AFTERNOON. HIGH CONFIDENCE FOR VLIFR CONDITIONS AT KLWB AGAIN
OVERNIGHT.

ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH
SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE
AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY
CONVECTIVE REGIME ON SUNDAY.

LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE
POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION
CONDENSES UNDER THE NOCTURNAL INVERSION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT WED JUL 6 2011

NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047-
058-059-071100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1137 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND
DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN
ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS
RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AND FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-018>020-WVZ042>045-071100-
GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1137 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING
WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY
HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AND FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 2:10 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT WED JUL 6 2011

VAZ007-009-010-012-061845-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
210 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
CERES...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CERES AROUND 235 PM.

LAT...LON 3701 8117 3691 8139 3702 8153 3709 8139

DS
Local storm report, Jul 6, 2:28 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     3 ESE BOONES MILL       37.10N 79.91W
07/06/2011                   FRANKLIN           VA   FIRE DEPT/RESCUE

            TREES DOWN

&&

AMS
Local storm report, Jul 6, 3:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     WYTHEVILLE              36.95N 81.08W
07/06/2011  M51 MPH          WYTHE              VA   TRAINED SPOTTER

0300 PM     HEAVY RAIN       WYTHEVILLE              36.95N 81.08W
07/06/2011  M2.00 INCH       WYTHE              VA   TRAINED SPOTTER

            TWO INCHES OF RAIN FELL IN 35 MINUTES IN THE COMMUNITY OF
            WYTHEVILLE.

&&

16
Local storm report, Jul 6, 3:34 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     3 ESE BOONES MILL       37.10N 79.91W
07/06/2011                   FRANKLIN           VA   FIRE DEPT/RESCUE

            TREES DOWN

&&

AMS
Special weather statement, Jul 6, 4:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT WED JUL 6 2011

VAZ058-059-062030-
CHARLOTTE VA-HALIFAX VA-
401 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES...

AT 358 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF CLOVER TO 3 MILES SOUTHWEST OF CLOVER...MOVING EAST AT
25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR REDOAK AROUND 420 PM AND WYLLIESBURG AROUND
425 PM.

LAT...LON 3697 7847 3694 7847 3691 7848 3689 7848
      3678 7857 3673 7885 3694 7869 3699 7846
      3697 7846
Special weather statement, Jul 6, 4:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUL 6 2011

NCZ004-020-062045-
STOKES NC-YADKIN NC-
415 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT STOKES AND YADKIN COUNTIES...

AT 411 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
WEST OF DANBURY TO 3 MILES NORTHEAST OF EAST BEND...MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR HANGING ROCK STATE PARK AROUND 425 PM...
KING AROUND 430 PM...DANBURY AROUND 435 PM AND MEADOWS AROUND 445 PM.

LAT...LON 3623 8058 3626 8054 3626 8047 3627 8045
      3634 8045 3645 8032 3642 8006 3625 8022
      3626 8045 3625 8046 3623 8043 3619 8044

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:07 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham32 min
Jul 6, 2:38 PM EDTSevere Thunderstorm WarningRNKSurry67 min
Jul 6, 3:15 PM EDTSevere Thunderstorm WarningRNKSurry30 min
Jul 6, 4:15 PM EDTSpecial Weather StatementRNKStokes30 min
Jul 6, 4:57 PM EDTSpecial Weather StatementRNKWilkes18 min
Jul 6, 6:04 PM EDTSpecial Weather StatementRNKWilkes41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.